MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 10/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Right eye manufacturer report number 3012236936-2025-0003025 it was reported that the johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s right eye.At the patient¿s follow-up visit the doctor determined hyperopic error.The symptoms were reported as affecting the patient ability to perform one or more daily activities.The iol is simply not the best diopter for the patient.The iol was explanted and replaced with another johnson and johnson lens model ar40e 7.5 diopter.There were no complications such as a capsule tear, vitrectomy or sutures.The patient is doing well.No further information is available.
 
Additional Manufacturer Narrative
Additional information section d9: device available for evaluation? yes section d9: date returned to manufacturer: nov 17, 2025 section h3: evaluated by manufacturer? yes device evaluation: the complaint lens was received.The lens was visually inspected under magnification revealing that the lens was cut in half with one haptic detached.No further issues were observed.During the product evaluation it was confirmed that the physical characteristics of the lens matched an ar40e model lens.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow-up the customer provided additional details.The patient was struggling with computer use and reading.Their prominent complaint was glare and halos.The doctor¿s middle initial was provided as ¿d¿.This current report is to provide this information.Section e1, middle name: the doctor¿s middle initial was provided as ¿d¿.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: the previous report should have included the codes for halos and glare.This current report provides the correction below.Section, h6, adverse event problem.Health effect - clinical code: code 2140 used to report glare and code 2227 used to report halos.Health effect - impact code: code 4619 used to report temporary impairment.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23612813
Report Number3012236936-2025-000302
Device Sequence Number15697593
Product Code HQL
UDI-Device Identifier05050474501874
UDI-Public(01)05050474501874(17)300720
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/23/2025
12/15/2025
12/18/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/12/2025
12/15/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite